Dasatinib-Induced T-Cell-Mediated Colitis: A Case Report and Review of the Literature

    loading  Checking for direct PDF access through Ovid

Abstract

Dasatinib is a potent inhibitor of the altered tyrosine kinase activity in disease states associated with BCR/ABL1. This agent has been shown to exhibit broad off-target kinase inhibition and immunomodulating properties. These effects may be responsible for dasatinib's unique side effects including a distinctive form of hemorrhagic colitis. We report a case of hemorrhagic colitis associated with dasatinib use in a patient with chronic myelogenous leukemia. Colon biopsies at the time of symptomatic colitis confirmed CD3+CD8+ T cell infiltration. The process rapidly resolved following drug discontinuation, but relapsed when rechallenged with a reduced dose of dasatinib. Colitis did not recur when the patient was treated with an alternative agent. A literature review of prior cases involving dasatinib-induced T-cell mediated colitis provides insight into commonalities that may facilitate the recognition and management of this entity. Most incidences occurred after a 3-month drug exposure and may be accompanied by large granular lymphocytes. The process uniformly resolves within a few days following drug discontinuation and will generally recur in a shorter period of time if the drug is reintroduced. Most patients will require an alternative agent, although select patients could be continued on dasatinib if other options are limited.

Related Topics

    loading  Loading Related Articles